Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 8, 2000, 6:02 AM CDT for Mountrail County, Ward County, North Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2000, 6:02 AM CDT (11:02 UTC)
- Expired
- Jun 8, 2000, 6:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mountrail County, ND, Ward County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
589 WUUS53 KBIS 081103 SVRBIS NDC061-101-081130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 602 AM CDT THU JUN 8 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 630 AM CDT * AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BLAISDELL...OR ABOUT 42 MILES WEST OF MINOT...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTLAND AT 620 AM CDT BERTHOLD...CARPIO AT 625 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4850 10220 4813 10226 4815 10165 4842 10164 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:45 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 2:45 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT THU JUN 8 2000 MAIN FORECAST ISSUE...CONVECTION CHANCES AND FAVORED LOCATIONS. THE NEXT 48 HOURS WILL BRING A SHIFT IN THE LONG WAVE RIDGE POSITION FROM THE ROCKIES TO THE WESTERN GREAT LAKES...MAKING FOR A MORE CONVECTIVELY FAVORABLE ENVIRONMENT AS THE CAP SHIFTS SOUTHEAST AND MID LEVEL WINDS BACK TO THE SOUTHWEST. THE VORT LOBE IN EASTERN MONTANA WILL SLOWLY MOVE ACROSS THE STATE TODAY...AND WILL BE EAST OF A JMS/DVL LINE AT 00Z THIS EVENING. WITH THE 700 MB 14 DEGREE LINE THROUGH THE SOUTHWEST QUARTER OF THE STATE THIS WILL LIKELY LIMIT ANY CONVECTION TODAY TO THE NORTHERN QUARTER OF THE STATE. THIS EVENING AND TONIGHT ANOTHER VORT LOBE WILL RIPPLE ACROSS EASTERN MONTANA AND INTO WESTERN NORTH DAKOTA. AGAIN THE 700 MB THERMAL CAP WILL BE FAIRLY STRONG...INHIBITING CONVECTION. THE NEXT IMPULSE ARRIVES FRIDAY EVENING AND THIS TIME THE THERMAL CAP HAS SHIFTED SOUTHEAST EXPOSING THE CWA TO CONVECTION. AT THE SURFACE A HIGH PRESSURE SYSTEM MOVING SOUTHEAST OUT OF THE NORTHERN PRAIRIE PROVINCES WILL DEPRESS THE EAST/WEST BOUNDARY IN NORTHERN NORTH DAKOTA SOUTHWARD TO THE NORTH DAKOTA/SOUTH DAKOTA BORDER BY EVENING. WITH IMPRESSIVE 850 MB TEMPERATURES NEAR 30 DEGREES C PROGGED AND +60 DEWPOINTS POOLING ALONG THE FRONT IT WILL NEVERTHELESS BE A HOT AND HUMID DAY FOR THE SOUTHERN HALF OF THE CWA. TONIGHT A SURFACE LOW WILL MOVE EAST ALONG THE BOUNDARY AND THIS MAY BE ENOUGH TO PUSH ACTIVITY THROUGH THE CAP...IF IT DOES IT WILL LIKELY BE SEVERE. AT THIS TIME HOWEVER SPC MUST FEEL THE CAP WILL BE STRONG ENOUGH TO HOLD...AS IT HAS KEEP THE SLIGHT RISK OUT OF THE STATE FOR TODAY AND TONIGHT. ON FRIDAY WE WILL NOT BE OUT OF THE WOODS YET...WITH THE BOUNDARY STILL RUNNING FROM MOBRIDGE THROUGH GRAND FORKS AND THE NORTHERN EDGE OF THE THERMAL CAP DEPRESSED TO THE SOUTHEAST OF THE CWA. DEWPOINTS ARE STILL PROGGED AT 60 DEGREES OVER THE SOUTHEASTERN PORTION OF OUR CWA. IN THE NEAR TERM SEVERE CONVECTION RIDING ALONG THE NORTH EDGE OF THE CAP IS NOW IN NORTHWESTERN NORTH DAKOTA. THIS ACTIVITY MAY ADVANCE TO THE MINOT AREA BY DAYBREAK. .BIS...NONE. RS LEBLANG
In the hours before
Special weather statement, Jun 8, 4:00 AM CDT, 2 hours 2 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT THU JUN 8 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA EARLY THIS MORNING AND AGAIN THIS EVENING AND TONIGHT... FORECAST...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA EARLY THIS MORNING. AFTER A VERY WARM AND HUMID DAY THUNDERSTORMS WILL AGAIN DEVELOP IN EASTERN MONTANA AND MOVE INTO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. SOME OF THESE STORMS OVER THE NORTHWEST PART OF THE STATE MAY BECOME SEVERE EARLY TONIGHT. DISCUSSION...A WARM FRONT WILL LIE ACROSS CENTRAL NORTH DAKOTA TODAY WITH VERY WARM UNSTABLE AIR TO ITS SOUTH. THE FRONT IS THE FOCUS FOR THUNDERSTORMS EARLY THIS MORNING AND WILL AGAIN BE THE FOCUS LATE THIS AFTERNOON AND TONIGHT. BECAUSE OF STRONG THERMAL CAPPING THE THUNDERSTORMS WILL LIKELY BE LIMITED TO THE NORTHWESTERN PORTION OF THE STATE. WEATHER SPOTTERS MAY BE NEEDED IN NORTHWEST NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. RS LEBLANG
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:35 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 55 min |
| Jun 8, 5:11 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 49 min |
| Jun 8, 6:33 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 57 min |
| Jun 8, 9:00 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.